EconPapers    
Economics at your fingertips  
 

A flexible parametric GARCH model with an application to exchange rates

Kai-Li Wang, Chris Fawson (), Christopher Barrett () and James McDonald ()
Additional contact information
Kai-Li Wang: Department of International Trade, Tam Kang University, Taiwan, Postal: Department of International Trade, Tam Kang University, Taiwan

Journal of Applied Econometrics, 2001, vol. 16, issue 4, 521-536

Abstract: Many asset prices, including exchange rates, exhibit periods of stability punctuated by infrequent, substantial, often one-sided adjustments. Statistically, this generates empirical distributions of exchange rate changes that exhibit high peaks, long tails, and skewness. This paper introduces a GARCH model, with a flexible parametric error distribution based on the exponential generalized beta (EGB) family of distributions. Applied to daily US dollar exchange rate data for six major currencies, evidence based on a comparison of actual and predicted higher-order moments and goodness-of-fit tests favours the GARCH-EGB2 model over more conventional GARCH-t and EGARCH-t model alternatives, particularly for exchange rate data characterized by skewness. Copyright © 2001 John Wiley & Sons, Ltd.

Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (33) Track citations by RSS feed

Downloads: (external link)
http://qed.econ.queensu.ca:80/jae/2001-v16.4/ Supporting data files and programs (text/html)

Related works:
Working Paper: A FLEXIBLE PARAMETRIC GARCH MODEL WITH AN APPLICATION TO EXCHANGE RATES (1998) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:16:y:2001:i:4:p:521-536

Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252

Access Statistics for this article

Journal of Applied Econometrics is currently edited by M. Hashem Pesaran

More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-12-07
Handle: RePEc:jae:japmet:v:16:y:2001:i:4:p:521-536